Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hi all,

I have been reading some of your posts in the forum since a few weeks now, and have decided to join the forum to share with you all my experience.

Initially, I had only one acne on my right cheek. As it didn't seem to go away despite 1.5 weeks, I went to see the doc who prescribed me an antibiotic cream. Instead of helping me out, a 2nd acne appeared a few days later. And then I went to see a dermatologist (the skin doc they have here in zurich, switzerland). The doc prescribed me tetracycline, and on top of that, he told me that, if this tetracycline doesn't work, perhaps I should consider Accutane, because Accutane will cure your facial problems (for the 2 acnes on my right cheek).

I did some research (but not alot) online, and understood that Accutane was prescribed mainly to patients with severe acne problems, but for 2 acnes...well?

Anyway, the tretracycline worked for 3 weeks, but on the 4th, 2 more acne appeared. I was getting more and more desperate, and hence decided to accept the doc's recommendation to go on Accutane.

After popping a total of 5 pills of 20mg spread out over 10 day period, I felt really unwell - my left hand was numbed, I had severe headache, I felt like vomitting, my lips were dry, there were even boils on my tongue and lips, I felt really depressed. Then I believe I experienced the so-called initial breakout - another acne (this time round, it's more of a big pimple rather than an acne) appeared on my left cheek, which seldom has any breakout at all, along with some small red pimple-like stuff on my left cheek.

I informed the doc about this, and I got a scolding instead from him. He said that, throughout his 10yrs of practice and administrating accutane to patients, he has never encountered any patients who suffered my kind of symptoms. But from what I am reading from this forum and other internet sites, there are indeed people who had very negative side effects resulting from the intake of Accutane, whereas others are more lucky with less side effects.

I decided enough is enough. As I was reading some of the comments here in this forum,

I stumbled upon the thread about zinc, fish oil and vitamin E. Hence, while deciding that I will stop accutane, but instead go natural. Since Monday that I have been taking zinc (45mg a day),

plus fish oil capsules (1500mg a day), vitamin E (800UI a day), plus the use of tea tree oil, I discovered that my acne are finally drying out now (today's Thursday). I don't exactly know

which of these helped me, but at least I don't suffer from any of the horrible side-effects that Accutane gave me.

I think this lesson taught me that, never ever take any antibiotics! Because even though the acne bacteria could be suppressed at the beginning by the antibiotics, they remain dormant during this time while mutating further and then overcome/resist the antibiotics. They might even come back with a vengence.

Hope that helps :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×